MAUDE Adverse Event Report: Q-MED AB DUROLANE; HYALURONIC ACID

Q-MED AB DUROLANE; HYALURONIC ACID
Model Number 1082020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On 10 june 2020, the physician reported an adverse event in a female patient that he injected with durolane for osteoarthritis in the knee in (b)(6) 2019.One month post-injection, she developed skin changes and/or discolorations commensurate with nicolau syndrome.A subsequent skin biopsy showed ha particles in the microvasculature.The patient was successfully treated with hyaluronidase in the dermatology department.All skin discolorations disappeared without further problems.Based on the information available, the root cause of the reported event is most likely related to a very rare embolic event from the intra-articular cavity to the skin.

Brand Name
DUROLANE
Common Device Name
HYALURONIC ACID
Manufacturer (Section D)
Q-MED AB
seminariegatan 21
uppsala, SE-75 2 28
SW  SE-752 28
MDR Report Key10242179
Report Number3009595577-2020-00007
Device Sequence Number2398963
Product Code MOZ
UDI-Device Identifier00816986020808
UDI-Public00816986020808
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2020
Report Date (Section F) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1082020
Device Catalogue Number1082020
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/10/2020
Date Report to Manufacturer06/10/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;